View Full Version : Can Finasteride cause hypothyroidism?

10-22-2012, 11:26 PM
Hello! Iīve been on fin for 7 months, and I think I have developed hypothyroidism. My donor suddently shed (from both the sides and the back), and some eyebrow hairs even started shedding.

I also have general low energy, a greater need for sleep, moderate depression etc.

This makes me wonder if my hair loss in non MPB related, because I havenīt gained anything from fin. However, it could be that Fin has caused these hypothyroidism symphtoms. Iīm only 18, so this is not normal.

Any advices?

10-24-2012, 11:29 AM

Very sorry to hear of your recent experiences. Did you get finasteride prescribed to you by a doctor or did you possibly purchase it online?

Please understand that we lay people are not licensed physicians so we would be stepping outside those ethical boundaries to give you any type of medical advice.

Having said that, we can offer our opinions as to what people experience and follow-up with suggestions. So I highly recommend that you see your primary care physician for a complete lab work-up.

Normally from what I have observed, few if any docs would prescribe an 18 year old with other health issues Propecia or any other form of finasteride. That's just my opinion for whatever it's worth.

Yet having these new symptoms "after taking finasteride" is something that you really need to be examined and consulted by a licensed physician.

I sincerely wish you resolve with your situation.

10-25-2012, 08:47 AM
Thank you for answering! I feared that this thread would be ignored.
I bought the pills online, because it´s not really normal for doctors to describe Finasteride for hair problems in my country.

I have currently stopped taking it, and I feel a lot better today regarding energy. I do hope that the other symphtoms will go away with time. i´m definetely not touching that pill again. Never. At least I didn´t become impotent.

I don´t have any other health issues. Or I didn´t before Finasteride. I would like to hear your opinion for evaluation purposes. Is there a treatment besides Minoxidil which could be safe? I just want something to prevent becoming a nw7 with thinning donor area. RU, CB, OC?

Is it normal for these type of side effects to fade with discontinuation?